Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2000, 3:26 AM CDT for Jefferson County, Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 26, 2000, 4:35 AM CDT
- In force
- 69 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 260827 SVRPAH ILC081-260935- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 326 AM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 435 AM CDT * AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF WOODLAWN...OR ABOUT 4 MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER WOODLAWN AT 350 AM CDT 2 MILES NORTH OF MOUNT VERNON AT 405 AM CDT 3 MILES NORTH OF BLUFORD AT 425 AM CDT STRONG AND DAMAGING WIND mIS LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM WINDOWS. LAT...LON 3813 8914 3814 8873 3847 8871 3847 8914 DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 26, 2:15 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 AM CDT MON JUN 26 2000 CURRENT 88D REGIONAL LOOP SHOWS LINE OF CONVECTION FROM SPI THROUGH STL TO VIH. LINE HAS WEAKENED OVER THE PAST SEVERAL HOURS (STL ONLY 32KT GUST). IR SAT PICS SHOW AREAL COVERAGE OF TOPS WARMING ALTHOUGH CORE OF DECAYING MCS STILL SHOWING -70C WITH AN EL OF -67C. 06Z SURFACE ANLYSIS INDICATES MOIST TONGUE AXIS CENTERED ALONG THE MISSISSIPPI RIVER VALLEY FROM THE GULF COAST TO THE QUAD CITIES. SURFACE LOW WAS LOCATED OVER NW MO WITH FRONTAL BOUNDARY EXTENDING FROM LOW THROUGH STL AND MVN TO NEAR BWG. OUTFLOW BOUNDARY STARTING TO IGNITE STORMS OVER HIGHER DEW POINTS IN SEMO. THIS EXTENDS SOUTHERN EDGE OF ONGOING LINE OF STORMS. LATEST RUC SHOWS 1000-500MB THICKNESS SHOULD STEER MCS TOWARD FA. THIS SHOULD KEEP STORMS ALIVE ESPECIALLY OVER NE SECTIONS OF FA. THE REMAINDER OF FA IN MORE FAVORABLE MOISTURE/INSTABILITY PROFILE BUT AT GREATER DISTANCE FROM THE BOUNDARY WHICH SHOULD LIMIT INTENSIFICATION OF STORMS. AS LINE OF STORMS OVERTAKE THE AREA EARLY THIS AM SHOULD MODIFY AIR MASS/PUSH FRONTAL POSITION SOUTH OF FA TODAY BEFORE LIFTING BACK THROUGH AS WARM FRONT THIS AFTN/EVNG. THIS WOULD PLACE A BOUNDARY OVER FA WHEN UPPER LEVEL WAVE IS FCST TO PIVOT THROUGH THE AREA. THE AFOREMENTIONED FEATURES COMBINED WITH ABUNDANT MOISTURE AND PEAK DIURNAL HEATING WILL CREATE A FAVORABLE ENVIRONMENT FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTN/EVNG SEE SPC DAY ONE. 00Z/MON MESO ETA SUPPORTS THIS AFTN PEAK CONVECTION AS IT KEEPS QPF LOW UNTIL AROUND 21Z MON. THE MESO ETA ALSO DEVELOPS SURFACE LOW OVER SOUTHERN INDIANA THIS AFTN WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH THE HEART OF PAH FA. THEN FRONT PUSHES SE OF AREA OVNGT BRINGING A RESPITE FROM THE HEAT. AVN BRINGS NEXT CHC OF PRECIP TO AREA WED. THIS IS IN CONTRAST TO THE LATEST ETA RUN WHICH KEEPS NORTHERLY FLOW AT SFC AND WEST FLOW ALOFT. THUS KEEPS PAH DRY AND HOLDS PRECIP OFF THROUGH 60 HOURS/12Z WED. WILL TWEAK ACCORDINGLY. FWC SEEMS TO HAVE A HANDLE ON COOLER AIR POISED TO COME INTO THE AREA. CURRENT FORECAST REFLECTS THIS AND WILL CONTINUE TREND. .PAH...NONE. KH
In the hours before
Special weather statement, Jun 26, 2:28 AM CDT, 58 minutes before
ILZ075-080-260845- SPECIAL WEATHER STATEMENT...CORRECTED TIME NATIONAL WEATHER SERVICE PADUCAH KY 228 AM CDT MON JUN 26 2000 ...STRONG THUNDERSTORMS CAN BE EXPECTED IN PERRY AND JEFFERSON COUNTIES... AT 225 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM RED BUD TO NEW BADEN ILLINOIS. THESE STORMS WERE MOVING TO THE EAST AT 30 MPH...AND WILL AFFECT AREAS AROUND PINCKNEYVILLE AND MOUNT VERNON BETWEEN 3 AM AND 4 AM. WINDS GUSTING TO AROUND 40 MPH...ALONG WITH VERY HEAVY RAINFALL...CAN BE EXPECTED WITH THE PASSAGE OF STORMS. RSU
Special weather statement, Jun 26, 3:00 AM CDT, 26 minutes before
ILZ075-080-260845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT MON JUN 26 2000 ...STRONG THUNDERSTORMS CAN BE EXPECTED IN PERRY AND JEFFERSON COUNTIES... AT 255 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST EAST OF RED BUD TO JUST WEST OF NASHVILLE ILLINOIS. THESE STORMS WERE MOVING TO THE EAST AT 30 MPH. THE STRONGEST PORTION OF THESE STORMS WILL MOVE THROUGH MAINLY NORTHERN PORTIONS OF PERRY COUNTY THROUGH 345 AM...WITH WINDS GUSTING TO NEAR 50 MPH POSSIBLE AND VERY HEAVY RAINFALL. THESE STORMS WILL ALSO AFFECT AREAS AROUND PINCKNEYVILLE AND MOUNT VERNON AROUND 330 AM. RSU
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.